A 28-year-old female asked:
can paragard iud cause hair loss? i have not had a baby, surgery, not a thyroid or a anaemia problem. my only change has been an iud. its not genetic.
1 doctor answer • 3 doctors weighed in
Obstetrics and Gynecology 28 years experience
IUDs: I have seen online complaints of hair loss with iuds, but usually with hormonal iuds like mirena (levonorgestrel). Its not a listed side effect with paragard. You might want to see a dermatologist and ask if there are other causes of your loss or if it could be an odd copper allergy side effect.
Last updated Dec 30, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.